Alert archive / Puerto Rico / Special Marine Warnings in 2005

Special Marine Warning 49, NWS JSJ

October 23, 2005

NWS JSJ issued this special marine warning at Oct 23, 2005, 3:27 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2005, 3:27 PM CDT (20:27 UTC)
Expired
Oct 23, 2005, 5:30 PM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Oct 23, 3:02 PM CDT, 25 minutes earlier.

Area forecast discussion, Oct 23, 3:02 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
402 PM AST SUN OCT 23 2005

.SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE NORTHWEST OF ARECIBO
WILL MOVE NORTHEAST THROUGH WEDNESDAY...THEN A RIDGE WILL BUILD BACK
OVER THE LOCAL AREA FROM THE HIGH IN THE MID ATLANTIC. HIGH PRESSURE
WILL RE FORM IN THE RIDGE OVER THE DOMINICAN REPUBLIC NEXT WEEKEND.

AT MID LEVELS...HIGH PRESSURE WILL CONTINUE NORTHEAST OF THE AREA
WITH A RIDGE EXTENDING WEST ALONG 22 TO 25 NORTH LATITUDE. HIGH
PRESSURE THEN MOVES FARTHER NORTHEAST INTO THE MID ATLANTIC...AND
FOLLOWS THE TREND IN THE UPPER ATMOSPHERE.

AT LOWER LEVELS...TROPICAL DEPRESSION ALPHA HAS MOVED IN OVER
HISPANIOLA AND LOST A GREAT DEAL OF ORGANIZATION. IT WILL MOVE NORTH
NORTHWEST DURING THE UPCOMING WEEK...AND WILL SLOWLY STOP
INFLUENCING THE AREA. TROPICAL WAVES WILL MOVE SOUTH OF THE AREA ON
WEDNESDAY AND SATURDAY.

&&

.DISCUSSION...CURRENT RADAR AND SATELLITE IMAGERY SHOWS A LINE OF
THUNDERSTORMS MOVING EAST AT PUERTO RICO...AND WILL LIKELY MOVE
ONSHORE AROUND 4 PM AST. AT THE SAME TIME CONVECTION CONTINUES
SPREADING HEAVY RAIN OVER THE SOUTHEAST PORTION OF THE ISLAND
PROMPTING RISING RIVERS AND FLOODING. CURRENT GFS AND UKMET DO NOT
SEEM TO DESCRIBE THE PRESENT DISTRIBUTION OF MOISTURE AROUND AND IN
ALPHA AND HAVE HAD TO RAISE THE POPS CONSIDERABLY FROM PREVIOUS
FORECAST...WILL ALSO CONSIDER A FLASH FLOOD WATCH OVER MUCH OF THE
PUERTO RICAN MAINLAND.

THE DRY AIR DIGGING IN FROM THE NORTHEAST AT UPPER LEVELS VISIBLE IN
THE WATER VAPOR IMAGERY HAS HAD LITTLE EFFECT ON THE CONVECTION OVER
SOUTHEAST PUERTO RICO AND WILL NOT TAKE THAT INTO CONSIDERATION FOR
TONIGHTS FORECAST. MODELS ARE ALSO MODERATING THE DRYNESS OF THE AIR
MOVING IN ON MONDAY...SO LOOKS LIKE SHOWERY WEATHER CAN CONTINUE FOR
THE NEXT SEVERAL DAYS. DRY PATCHES AHEAD OF THE WAVES LOOK
POSSIBLE...DUE TO SUBSIDENCE AHEAD OF THE WAVES...BUT THEN MOISTURE
RETURNS...PERHAPS NOT AS MUCH AS WILL PUSH THROUGH FURTHER
SOUTH...BUT THE WAVES STILL BRING INCREASES IN THE MOISTURE AND RAIN
CHANCES. THE MODEL IS ALSO SHOWING CIRCULATION IN THE WAVE THAT
PASSES TO OUR SOUTH ON SATURDAY AND SUPPOSE THAT TROPICAL SYSTEM
DEVELOPMENT THEN AND THERE IS A DEFINITE POSSIBILITY...HOW PROBABLE
WILL DEPEND ON THE UPPER AIR.

&&

.MARINE...SHOWERS AND THUNDERSTORMS ARE MOVING EAST OUT OF ALPHA AND
WILL AFFECT ZONE 750 THIS AFTERNOON AND INTO THE EVENING. THERE ARE
THUNDERSTORMS AND SOME GUSTY WINDS HAVE BEEN REPORTED BUT THE MOST
SIGNIFICANT WEATHER SHOULD BE RAIN AND LOWER VISIBILITIES. SEAS HAVE
BEEN COMING DOWN AS THE CIRCULATION FROM ALPHA BOTH DIMINISHES DUE
TO ITS ENCOUNTER WITH HISPANIOLA AND ITS RETREAT TO THE NORTH
NORTHEAST FROM THE AREA...NEVERTHELESS THEY MAY BE LOCALLY ROUGH DUE
TO LOCAL WINDS IN THUNDERSTORMS.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE AT LEAST THROUGH
TONIGHT AND SOME OF THEM HAVE PRODUCED LOW LEVEL WIND SHEAR. NO
OTHER KINDS OF HAZARDS ARE EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  90  78  90 /  70  20  40  20
STT  77  86  78  86 /  60  20  30  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR PRZ001-PRZ002-
     PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011.

     FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR PRZ003-PRZ004.

VI...NONE.

&&

SNELL
Hazardous weather outlook, Oct 23, 5:30 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SUN OCT 23 2005

PRZ001>013-AMZ710>750-241030-
630 AM AST SUN OCT 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM ALPHA WAS LOCATED JUST SOUTH OF HISPANIOLA AND IS
FORECAST TO MOVE WEST NORTHWEST AT ABOUT 15 MPH. STRONG WINDS AND
MOISTURE ASSOCIATED TO THIS TROPICAL STORM WILL CONTINUE TO AFFECT
THE LOCAL REGION...PRODUCING SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS THE LOCAL AREA.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE OFF SHORE
ATLANTIC AND CARIBBEAN WATERS.

FLASH FLOODING IS POSSIBLE TODAY ACROSS PORTIONS OF THE LOCAL
ISLANDS...THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

SOME LATE MORNING AND AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS
CAN BE EXPECTED ACROSS PARTS OF THE INTERIOR SECTIONS OF THE ISLANDS
HOWEVER NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED THOUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY.

VIZ001-002-AMZ710>730-231030-
630 AM AST SAT OCT 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM ALPHA WAS LOCATED JUST SOUTH OF HISPANIOLA AND IS
FORECAST TO MOVE WEST NORTHWEST AT ABOUT 15 MPH. STRONG WINDS AND
MOISTURE ASSOCIATED TO THIS TROPICAL STORM WILL CONTINUE TO AFFECT
THE LOCAL REGION...PRODUCING SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS THE LOCAL AREA.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE OFF SHORE
ATLANTIC AND CARIBBEAN WATERS.

FLASH FLOODING IS POSSIBLE TODAY ACROSS PORTIONS OF THE LOCAL
ISLANDS...THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

SOME EARLY MORNING AND AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS
CAN BE EXPECTED ACROSS THE ISLANDS HOWEVER NO SIGNIFICANT WEATHER
HAZARDS ARE EXPECTED THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:35 PM CDTFlash Flood WarningJSJ19 hr
Oct 23, 4:34 PM CDTFlash Flood WarningJSJ18 hr
Oct 23, 5:24 PM CDTFlash Flood WarningJSJ20 hr
Oct 23, 5:30 PM CDTFlash Flood WarningJSJ19 hr
Oct 23, 5:37 PM CDTSpecial Marine WarningJSJ113 min
Oct 23, 6:58 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Special Marine Warnings in Puerto Rico, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.